Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 261, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 14, 2004, 1:06 AM CDT for Clay County, Macon County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2004, 1:06 AM CDT (06:06 UTC)
- Expired
- Jul 14, 2004, 1:30 AM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, TN, Macon County, TN
The radar
The Nashville radar (KOHX), 71 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 8:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2877 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 140606 SVRBNA TNC027-111-140630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 106 AM CDT WED JUL 14 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN TENNESSEE MACON COUNTY IN TENNESSEE * UNTIL 130 AM CDT * AT 101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES NORTHWEST OF RED BOILING SPRINGS...OR 8 MILES SOUTHEAST OF SCOTTSVILLE...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RED BOILING SPRINGS AROUND 125 AM CDT SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS, AND AVOID USING ELECTRICAL APPLIANCES OR TELEPHONES UNLESS IT IS AN EMERGENCY. LAT...LON 3680 8606 3665 8618 3641 8577 3658 8563 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 11:47 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 13, 11:47 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1147 PM CDT TUE JUL 13 2004 .DISCUSSION... HAVE OPTED TO CANCEL THE SVR TSTM WATCH FOR ALL OF MIDDLE TN. WILL UPDATE TO REFLECT THIS...LOWER POPS AND TEMPS AS WELL FOR THE DURATION. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 21
Hazardous weather outlook, Jul 13, 6:10 PM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 610 PM CDT TUE JUL 13 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-141000- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 610 PM CDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT... STRONG AND SEVERE THUNDERSTORMS ACROSS CENTRAL IL AND CENTRAL IN WILL BE MOVING SOUTHWARD TONIGHT. THIS ACTIVITY IS IN ADVANCE OF A STRONG COLD FRONT LOCATED ACROSS THE UPPER MID WEST. WITH A WARM AND UNSTABLE AIRMASS IN PLACE...THERE IS A GOOD CHANCE THAT THIS ACTIVITY WILL MAINTAIN ITS STRENGTH AS IT MOVES INTO MIDDLE TN LATER TONIGHT. ISOLATED TORNADOES...WIND DAMAGE AND SOME LARGE HAIL WILL ALL BE POSSIBLE ACROSS ALL OF MIDDLE TN WITH THESE STORMS. AT THIS TIME...IT APPEARS THAT THE THUNDERSTORMS COULD REACH THE KY AND TN BORDER AROUND 9 PM OR 10 PM WITH THE ACTIVITY THEN SPREADING SOUTHWARD ACROSS THE AREA. THE THUNDERSTORMS SHOULD CLEAR THE SOUTHERN MOST PORTIONS OF MIDDLE TN BY 4 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE HOT AND HUMID WEATHER WILL CONTINUE THROUGH WEDNESDAY BEFORE COOLER AIR TRICKLES INTO THE MID STATE. THEREFORE, WEDNESDAY MAY SEE MORE OF THE SAME WEATHER, WITH MIDDLE TENNESSEE ONCE AGAIN UNDER A SLIGHT RISK FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED BOTH TONIGHT AND WEDNESDAY. 21
In the hours before
Local storm report, Jul 13, 11:34 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1134 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG LINDEN 35.61N 87.84W
07/13/2004 PERRY TN LAW ENFORCEMENT
TREES DOWN ALONG HWY 412 NEAR LINDEN. REPORTED BY SHERIFF
DISPATCH.
&&
WEKLocal storm report, Jul 13, 11:42 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1142 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 5 ENE WOODBURY 35.85N 85.99W
07/13/2004 CANNON TN LAW ENFORCEMENT
BARN DESTROYED NEAR SHORT MOUNTAIN AND NUMEROUS TREES
DOWN COUNTYWIDE. REPORTED BY SHERIFF OFFICE.
&&
WEKLocal storm report, Jul 13, 11:45 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG 8 W MCMINNVILLE 35.69N 85.92W
07/13/2004 WARREN TN TRAINED SPOTTER
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN IN THE
CENTERTOWN AREA ALONG HWYS 70 AND 55.
&&
WEKSpecial weather statement, Jul 13, 11:45 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1145 PM CDT TUE JUL 13 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-140530- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1145 PM CDT TUE JUL 13 2004 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR ALL OF MIDDLE TN... THE SEVERE THUNDERSTORM ACTIVITY HAS PUSHED SOUTHWARD THROUGH THE MID STATE. THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR ALL OF MIDDLE TN. 21
Local storm report, Jul 13, 11:51 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1151 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG SPENCER 35.74N 85.46W
07/13/2004 VAN BUREN TN LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN COUNTYWIDE. REPORTED
BY SHERIFF OFFICE.
&&
WEKLocal storm report, Jul 13, 11:56 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1156 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG WAYNESBORO 35.32N 87.76W
07/13/2004 WAYNE TN LAW ENFORCEMENT
SCATTERED TREES DOWN COUNTYWIDE. REPORTED BY SHERRIFF
DISPATCH.
&&
WEKThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:10 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner, Trousdale | 65 min |
| Jul 13, 8:31 PM CDT | Tornado Warning | OHX | Sumner | 59 min |
| Jul 13, 8:47 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 58 min |
| Jul 13, 8:51 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 49 min |
| Jul 13, 8:53 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 52 min |
| Jul 13, 8:55 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 65 min |
| Jul 13, 8:55 PM CDT | Tornado Warning | OHX | Wilson | 50 min |
| Jul 13, 9:01 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 59 min |
| Jul 13, 9:10 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 50 min |
| Jul 13, 9:11 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford | 79 min |
| Jul 13, 9:16 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 59 min |
| Jul 13, 9:20 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 45 min |
| Jul 13, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 67 min |
| Jul 13, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 50 min |
| Jul 13, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 59 min |
| Jul 13, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 74 min |
| Jul 13, 9:32 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 73 min |
| Jul 13, 9:36 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, White | 69 min |
| Jul 13, 9:38 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 42 min |
| Jul 13, 9:40 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 80 min |
| Jul 13, 9:46 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 59 min |
| Jul 13, 9:47 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 53 min |
| Jul 13, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren | 65 min |
| Jul 13, 10:04 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 31 min |
| Jul 13, 10:08 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 52 min |
| Jul 13, 10:37 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 58 min |
| Jul 13, 10:53 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 42 min |
| Jul 13, 10:57 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 48 min |
| Jul 14, 1:21 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 24 min |
| Jul 14, 1:24 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jul 14, 1:36 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale | 24 min |
| Jul 14, 1:56 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 34 min |
| Jul 14, 4:28 AM CDT | Severe Thunderstorm Warning | OHX | Putnam | 32 min |
| Jul 14, 6:25 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 35 min |
| Jul 14, 6:41 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton | 34 min |
| Jul 14, 7:00 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 15 min |
| Jul 14, 7:15 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 15 min |
| Jul 14, 1:30 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 45 min |
| Jul 14, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 28 min |
| Jul 14, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury | 64 min |
| Jul 14, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 44 min |
| Jul 14, 2:30 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 55 min |
| Jul 14, 2:39 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 66 min |
| Jul 14, 3:07 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 53 min |
| Jul 14, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 48 min |
| Jul 14, 3:40 PM CDT | Flash Flood Warning | OHX | Lawrence | 2 hr |
| Jul 14, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 49 min |
| Jul 14, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.